Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 3, 2020, 8:44 PM EDT for Mercer County, New Jersey. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2020, 8:44 PM EDT (00:44 UTC)
- Expired
- Jul 3, 2020, 9:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Philadelphia/Mount Holly
County Mercer County, NJ
The radar
The Philadelphia radar (KDIX), 43 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.7 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
430
WWUS81 KPHI 040044
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
844 PM EDT Fri Jul 3 2020
NJZ009-010-012-015-019-PAZ106-040115-
Hunterdon-Northwestern Burlington-Somerset-Middlesex-Mercer-Lower
Bucks-
844 PM EDT Fri Jul 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HUNTERDON...MERCER...NORTHWESTERN BURLINGTON...SOUTHERN SOMERSET...
WEST CENTRAL MIDDLESEX AND SOUTHEASTERN BUCKS COUNTIES...
At 844 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Flagtown to Langhorn. Movement was
southeast at 15 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Trenton, Somerville, Somerset, Bensalem, South Brunswick, Ewing,
Willingboro, Lumberton, Princeton, Florence, Manville, Burlington,
Bristol, Mount Holly, Bordentown, Pennington, Beverly, Yardley,
Newtown and Hopewell.
This includes the following highways...
New Jersey Turnpike between exits 5 and 7A.
Pennsylvania Turnpike between mile markers 350 and 359.
Interstate 95 in Pennsylvania between mile markers 36 and 40.
Interstate 195 in New Jersey between mile markers 0 and 5.
Interstate 295 in New Jersey between mile markers 44 and 76.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3989 7477 4010 7497 4012 7496 4014 7500
4064 7477 4049 7448
TIME...MOT...LOC 0044Z 319DEG 14KT 4051 7472 4015 7491
$$
SFJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 3, 6:02 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 3, 6:02 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
602 PM EDT Fri Jul 3 2020
.SYNOPSIS...
A backdoor cold front will move across the area this evening
and overnight, then push to our south through Saturday. Another
backdoor front may move into the area Sunday into Monday, before
lifting back northward into Tuesday. A very warm and humid week
is expected next week as a southerly flow develops, although
there is the potential for a coastal low along the east coast
late next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Evening Update...
Updated the grids a little early this evening to reflect ongoing
radar and other observational trends. Increased PoPs across much of
the north as satellite and radar show multiple complexes of
thunderstorms approaching the area. CAM guidance has been
essentially useless on this activity, particularly the complex over
eastern Pennsylvania, so am mainly just going by latest trends in
the obs at this point. See no obvious reason for this activity to
fall apart in the next hour or two. We really mixed out today in
terms of dew points towards the urban corridor, which is limiting
instability there. So tend to think activity will weaken, though
perhaps not altogether dissipate, as it approaches the PHL metro
later on, especially as daytime heating is lost. Also watching
storms moving down from the north out of New York, towards northern
NJ. A little more of a signal for this in the CAM guidance and
expect it will continue to drop down into the northern zones through
the evening before starting to weaken as daytime heating is lost.
Given upstream trends some storms could be strong to severe in the
northern and western zones the next few hours, with a primary threat
of damaging winds.
Otherwise, updated temps/dew points to reflect latest trends, mainly
bumping the temps up the next couple hours to reflect what remains a
very hot early evening across the area. Previous discussion
follows...
Hot day in progress with moderate amounts of humidity.
Scattered showers across the northern areas earlier have dried
up recently. More showers/tstms across the N will probably
drop/develop southward into our nrn counties by the evening and
then scatter around most areas before decreasing after sunset.
Locally heavy rains and some gusty winds are possible. Lows
tonight will only drop into the 70s for metro Philadelphia and
Delmarva. Other areas will fall into the mid/upper 60s. Winds
will become N to NE overnight. Patchy fog may develop in a few
areas where evening rains fall.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Following the weak front that crosses the area Friday night,
drier and slightly cooler air will be across the area Saturday.
This will probably be the most comfortable day of the next
several with highs expected to remain in the 80s and dew points
mostly in the 60s, so overall conditions will not be that
oppressive. A minor vort max will drop south from nrn PA/srn NY
during the afternoon. It's possible that a couple sct showers
could develop, so we'll just keep the (mostly) slight chc pops
in the afternoon fcst for now.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
The long term period is forecast to be quite warm, with
building humidity each day. Each day through the extended is
forecast to be above normal. There is also a chance of rain each
day, but it will not be a washout by any means.
On Sunday, the warm up beings again as the first backdoor front
will be well to our south, before another approaches from the
north. There is not much moisture forecast, nor any strong short
wave/vorticity impulses expected, so Sunday is expected to be
precipitation free.
By Monday, a second backdoor front approaches from the north, while
moisture increases, along with a couple of short waves/vorticity
impulses that may clip our northern areas. This could lead to a few
scattered or isolated showers and thunderstorms during the afternoon.
By Tuesday, the backdoor front will move well to our north, and
steady return flow will develop for Tuesday through at least
Wednesday. This will keep warm temperatures across the area, but
also lead to increasing humidity. Multiple short
waves/vorticity impulses will move across the area for Tuesday-
Wednesday, and will combine with an increase in moisture and
lead to higher chances of showers and thunderstorms.
Questions return for the end of the week however. The ECMWF and
Canadian show a coastal low moving northward along the east
coast, while the GFS dissipates the low across the southeast
states, but does push moisture across the Mid-Atlantic states.
There will continue to be an enhanced chance for rain for
Thursday through Friday.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
.Tonight...VFR early with sct showers and a few tstms. VCTS/VCSH in
the TAFS presently to account for the activity. AMDS expected
if/when tstms threaten a TAF site. Winds mostly NW to N into the
evening. Later tonight, low clouds will develop/arrive with mostly
MVFR CIGS expected. Medium confid.
.Saturday...MVFR early then slowly diminishing CIGS with VFR in most
areas (except coastal areas) by noon. NE to E winds 5 to 10 knots
mostly. Medium confid.
Outlook...
Saturday night-Sunday night...Generally VFR expected.
Monday-Wednesday...Mostly VFR. A chance of showers and
thunderstorms each afternoon and evening which may temporarily
lead to lower conditions.
&&
.MARINE...
Winds and seas will remain below SCA conditions tonight and
Saturday. The only weather hazard would be any scattered
thunderstorm that develops or moves across the area. Winds and
seas will be higher in any tstm. The activity is expected to be
sct at best late this afternoon and early tonight. Winds will
turn onshore tonight and remain E or NE into Saturday.
OUTLOOK...
Saturday night-Wednesday...Conditions expected to remain below
advisory levels through the period, although winds could gust around
20 knots at times. There is a chance of showers and
thunderstorms during the late afternoon and evening Monday-
Wednesday.
Rip currents...
Today... Low
Tomorrow...Low to moderate.
&&
.TIDES/COASTAL FLOODING...
Astronomical high tide levels will continue to rise as there
will be a full moon this weekend. The evening high tides are
over a foot higher than those in the morning.
Have issued a coastal flood advisory for the Atlantic coast and
the Delaware Bay as the latest guidance suggests water levels
will just barely get to advisory levels with this evening's high
tide. The wind has not yet shifted to onshore, but should
within the next few hours.
Continued northeasterly and easterly flow could result in
additional coastal flooding with the high tide cycles Saturday
and Sunday evening in the same areas, though confidence is low
at this time, so will hold off on extending the advisory for
now.
For tidal portions of the Delaware River, at this point it
looks like water levels will stay below advisory criteria, but
will monitor the levels in the Delaware Bay closely this evening
to see if it needs to be expanded.
Tidal flooding is not expected on the upper eastern shore of
Chesapeake Bay.
&&
.EQUIPMENT...
The NOAA Weather Radio All Hazards broadcast from Hibernia
Park, PA (WNG704) remains off the air until further notice due
to damage to the antenna during the June 3 Derecho.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory until midnight EDT tonight for
NJZ012>014-020>027.
DE...Coastal Flood Advisory until midnight EDT tonight for
DEZ002>004.
MD...None.
MARINE...None.
&&
Synopsis...Robertson
Near Term...O'Brien/O'Hara
Short Term...O'Hara
Long Term...Robertson
Aviation...O'Hara/Robertson
Marine...MPS/O'Hara/Robertson
Tides/Coastal Flooding...
Equipment...WFO PHIHazardous weather outlook, Jul 3, 3:49 PM EDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 349 PM EDT Fri Jul 3 2020 DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055- 060>062-070-071-101>106-042000- New Castle-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren- Morris-Hunterdon-Somerset-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 349 PM EDT Fri Jul 3 2020 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002>004-NJZ012>014-020>027-042000- Kent-Inland Sussex-Delaware Beaches-Middlesex-Western Monmouth- Eastern Monmouth-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 349 PM EDT Fri Jul 3 2020 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional minor coastal flooding is possible with the evening high tide cycles on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-042000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 349 PM EDT Fri Jul 3 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 3, 8:10 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
810 PM EDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG FLORHAM PARK 40.79N 74.40W
07/03/2020 MORRIS NJ FIRE DEPT/RESCUE
WIRES DOWN IN FLORHAM PARK. TIME ESTIMATED
FROM RADAR.
&&
JEOLocal storm report, Jul 3, 8:16 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
816 PM EDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG MORRISTOWN 40.79N 74.48W
07/03/2020 MORRIS NJ FIRE DEPT/RESCUE
TREE DOWNED ONTO WIRES ON GREEN ST. TIME
ESTIMATED FROM RADAR.
&&
JEOLocal storm report, Jul 3, 8:28 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
828 PM EDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG MOUNTAIN LAKES 40.88N 74.46W
07/03/2020 MORRIS NJ DEPT OF HIGHWAYS
DOWNED TREE AND WIRES ON US-46 WESTBOUND AT
CR-618. TIME ESTIMATED FROM RADAR.
&&
JEOLocal storm report, Jul 3, 8:33 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
833 PM EDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG 2 ENE MORRIS TWP 40.79N 74.44W
07/03/2020 MORRIS NJ FIRE DEPT/RESCUE
A TREE FELL ONTO A HOUSE ON FILMORE DR. TIME
ESTIMATED FROM RADAR.
&&
JEOLocal storm report, Jul 3, 8:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG 1 SE MORRIS TWP 40.78N 74.46W
07/03/2020 MORRIS NJ FIRE DEPT/RESCUE
TREE DOWN ON WOODLAND AVE. TIME ESTIMATED
FROM RADAR.
&&
JEOSpecial weather statement, Jul 3, 8:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
844 PM EDT Fri Jul 3 2020
NJZ009-010-012-015-019-PAZ106-040115-
Hunterdon-Northwestern Burlington-Somerset-Middlesex-Mercer-Lower
Bucks-
844 PM EDT Fri Jul 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HUNTERDON...MERCER...NORTHWESTERN BURLINGTON...SOUTHERN SOMERSET...
WEST CENTRAL MIDDLESEX AND SOUTHEASTERN BUCKS COUNTIES...
At 844 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Flagtown to Langhorn. Movement was
southeast at 15 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Trenton, Somerville, Somerset, Bensalem, South Brunswick, Ewing,
Willingboro, Lumberton, Princeton, Florence, Manville, Burlington,
Bristol, Mount Holly, Bordentown, Pennington, Beverly, Yardley,
Newtown and Hopewell.
This includes the following highways...
New Jersey Turnpike between exits 5 and 7A.
Pennsylvania Turnpike between mile markers 350 and 359.
Interstate 95 in Pennsylvania between mile markers 36 and 40.
Interstate 195 in New Jersey between mile markers 0 and 5.
Interstate 295 in New Jersey between mile markers 44 and 76.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3989 7477 4010 7497 4012 7496 4014 7500
4064 7477 4049 7448
TIME...MOT...LOC 0044Z 319DEG 14KT 4051 7472 4015 7491
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:08 PM EDT | Special Weather Statement | PHI | Hunterdon, Mercer | 37 min |
| Jul 3, 8:13 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Hunterdon, Mercer, Middlesex | 24 min |
| Jul 3, 8:19 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Monmouth | 41 min |
| Jul 3, 8:54 PM EDT | Special Marine Warning | PHI | 66 min | |
| Jul 3, 8:59 PM EDT | Special Weather Statement | PHI | Burlington | 31 min |
| Jul 3, 9:03 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Somerset | 4 hr |
| Jul 3, 9:05 PM EDT | Special Weather Statement | PHI | Monmouth | 25 min |
| Jul 3, 9:23 PM EDT | Special Weather Statement | PHI | Burlington, Camden | 52 min |
| Jul 3, 9:45 PM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Ocean | 60 min |
| Jul 3, 9:47 PM EDT | Special Marine Warning | PHI | 88 min | |
| Jul 3, 10:51 PM EDT | Special Marine Warning | PHI | 64 min | |
| Jul 3, 10:59 PM EDT | Special Weather Statement | PHI | Salem | 46 min |
| Jul 3, 11:12 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jul 4, 3:52 AM EDT | Coastal Flood Advisory | PHI | Atlantic, Cape May, Cumberland | 20 hr |
Nearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.